Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 12, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 5, 2016, 9:12 PM CDT for 18 counties in Texas. It took effect at Apr 5, 2016, 11:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 9:12 PM CDT (02:12 UTC)
- In effect from
- Apr 5, 2016, 11:00 PM CDT
- Expired
- Apr 6, 2016, 4:01 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 35 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4356 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS74 KLUB 060212 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 912 PM CDT TUE APR 5 2016 TXZ021>031-033>036-039>041-061000- /O.NEW.KLUB.WI.Y.0012.160406T0400Z-160406T1000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK... RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD... TAHOKA...O'DONNELL 912 PM CDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT WEDNESDAY. * TIMING...LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * WINDS...NORTHERLY AT 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONALLY...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
1 follow-up statement
547 WWUS74 KLUB 060901 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 401 AM CDT WED APR 6 2016 TXZ021>031-033>036-039>041-061015- /O.CAN.KLUB.WI.Y.0012.000000T0000Z-160406T1000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK... RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD... TAHOKA...O'DONNELL 401 AM CDT WED APR 6 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL CONTINUE TO SLOWLY DIMINISH EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 6:31 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 5, 6:31 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 631 PM CDT TUE APR 5 2016 .AVIATION... GUSTY SOUTH WINDS TO PERSIST THIS EVENING AS SFC PRESSURE GRADIENT REMAINS TIGHT SOUTH OF AN APPROACHING COLD FRONT. WIND SHIFT TO AFFECT THE TERMINALS BTWN 05Z AND 07Z. WIND TO REMAIN GUSTY BEHIND THE FRONT...JUST FROM A NORTHERLY DIRECTION. WINDS SHOULD DIMINISH TO AOB 12KTS BY NOON AT KPVW AND KLBB AND BY MID-AFTERNOON AT KCDS. && .PREV DISCUSSION... /ISSUED 310 PM CDT TUE APR 5 2016/ SHORT TERM... A WARM, DRY AND BREEZY DAY IS IN PROGRESS ACROSS WEST TEXAS. THE WEST TEXAS MESONET SITE NEAR ASPERMONT HAS REACHED 88 DEGREES AS OF 2 PM WHILE WINDS WERE THE GENERALLY THE STRONGEST /30 TO 40 MPH/ FROM THE CENTRAL SOUTH PLAINS NORTHEAST INTO THE SOUTHEAST TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT FOR OUR NORTHERN AND NORTHEASTERN COUNTIES THROUGH 7 PM. FAIRLY THICK HIGH-LEVEL CLOUD COVER HAS HELPED KEEP BLOWING DUST DOWN SO FAR...BUT WE COULD STILL SEE SOME PATCHES OF BLOWING DUST THROUGH EARLY EVENING...AS THE CLOUD COVER SHIFTS TO THE NORTH AND EAST. THE WINDS WILL GRADUALLY SUBSIDE FROM WEST TO EAST LATE THIS AFTERNOON AND EVENING AS A SURFACE TROUGH SLIDES EAST ACROSS THE AREA. ATTENTION WILL THEN TURN TO A COLD FRONT BEING DRIVEN SOUTH BY AN UPPER TROUGH SWINGING ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. THE FRONT IS EXPECTED TO BE ON THE DOORSTEP OF OUR NORTHERN COUNTIES AROUND MIDNIGHT AND IT WILL ONLY TAKE A FEW HOURS TO CLEAR THE FORECAST AREA. THERE IS SOME UNCERTAINTY WITH WIND SPEEDS ACCOMPANYING THE FRONT...AS GUIDANCE VARIES QUITE A BIT....ESPECIALLY FOR THE WESTERN SOUTH PLAINS. AT THIS TIME...IT APPEARS LIKE WIND SPEEDS WITH THE FROPA WILL REMAIN BELOW ADVISORY CRITERIA FOR THE MOST PART...BUT WE COULD SEE SOME STRONGER GUSTS OUT NEAR THE STATE LINE...SOMETHING TO MONITOR. OTHERWISE...AFTER A BREEZY START...WEDNESDAY SHOULD BE NICE WITH HIGHS IN THE 70S AND GRADUALLY SUBSIDING WINDS IN THE AFTERNOON. LONG TERM... BROAD SURFACE HIGH SPANNING MUCH OF TEXAS WEDNESDAY EVENING WILL NESTLE INTO THE GULF OF MEXICO OVERNIGHT UNDER STEADY BUT DECAYING NW FLOW. AFTER A QUICK REBOUND TO BREEZY AND UNSEASONABLY MILD SW WINDS ON THURSDAY...THE FINAL VESTIGES OF THIS NW FLOW WILL DELIVER ANOTHER DRY COLD FRONT BY LATE IN THE DAY BEFORE WINDS ALOFT WEAKEN MARKEDLY WITHIN A NW-SE RIDGE AXIS. HOWEVER...THIS RIDGE WILL NOT BE STOUT BY ANY MEANS AND IS ALREADY QUITE DIRTY FROM AN IMPRESSIVE FETCH OF SUBTROPICAL MOISTURE IN THE ERN PACIFIC. THIS MOIST FETCH SHOULD BE MORE PRONOUNCED OVER WEST TX FROM LATE THU THROUGH FRI AND COULD SERVE TO KEEP HIGH TEMPS MUCH COOLER ON FRI THAN PRESENTLY INDICATED. ALTHOUGH LOW LEVEL MOISTURE DEFICITS WILL BE IN PLACE ON FRIDAY IN RELATIVELY DRY ERLY SFC FLOW...THIS WILL NOT BE THE CASE ALOFT AS TOP-DOWN MOISTENING RAMPS UP OVER MUCH OF NM AND OUR WRN ZONES AHEAD OF A LOW LATITUDE TROUGH. WITH SUCH ANEMIC MID-LEVEL FLOW DOWNSTREAM OF THE TROUGH...A LONG RESIDENCE TIME OF SATURATION AND WEAK ASCENT WOULD APPEAR FAVORABLE FOR SOME LIGHT SHOWER DEVELOPMENT FROM FRI AFTN THROUGH SATURDAY. HOWEVER...KEPT POPS LARGELY AT 20 PERCENT AS THE RATE AT WHICH THIS MOISTENING ADVANCES EASTWARD IS ANYTHING BUT SETTLED AMONG THE 12Z MODELS. ALSO...MUCH OF THE TROUGH ENERGY WILL BE ABSORBED ON FRIDAY BY A VIGOROUS CYCLONE OFFSHORE OF CA...SO LIFT OVERALL DOES NOT LOOK IMPRESSIVE. SOUNDINGS INDICATE LARGELY MOIST ADIABATIC LAPSE RATES WITH NOT MUCH THUNDER POTENTIAL...BUT THIS APPEARS LIKELY TO CHANGE SAT NIGHT BEHIND THE UPPER RIDGE AS STRONGER SW FLOW ADVECTS STEEPER MID-LEVEL LAPSE RATES OUR WAY. INCREASINGLY MOIST SOUTHERLIES FROM THE GOMEX ON SUNDAY SHOULD CULMINATE IN A DRYLINE SOMEWHERE OVER THE REGION WITH PROSPECTS FOR ORGANIZED T-STORMS LATER IN THE DAY AHEAD OF THE PROGRESSIVE TROUGH. MODELS REMAIN CONSISTENT WITH THIS THEME DESPITE SOME SIZABLE DIFFERENCES REGARDING HOW MUCH THIS TROUGH PHASES WITH A NRN STREAM TROUGH CARVING OVER THE NRN CONUS BY SUNDAY. RAISED POPS TO THE LOW CHANCE CATEGORY ON SUNDAY WITH A SLIGHT EASTWARD PREFERENCE FOR NOW GIVEN EARLY SPRING CLIMATOLOGY. NO MAJOR CHANGES TO TEMPS FROM THE PRIOR FORECAST. FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MOST OF THE SOUTH PLAINS AREA THROUGH EARLY EVENING...THEN SLOWLY IMPROVE AS TEMPS COOL AND WINDS DECREASE. A RED FLAG WARNING IS IN EFFECT FOR ALL BUT THE SOUTHERN-MOST AREAS THROUGH 9 PM. A SHARP COLD FRONT WILL MOVE SOUTH THROUGH THE AREA OVERNIGHT...BRINGING A NORTHERLY WIND SHIFT AND A PERIOD OF GUSTY NORTH WINDS THAT WILL GRADUALLY DIMINISH THROUGH THE DAY WEDNESDAY. THE AIR MASS WILL REMAIN VERY DRY ON WEDNESDAY, AND DESPITE LOWER TEMPERATURES RELATIVE HUMIDITIES VALUES WILL FALL INTO THE 10 TO 15 PERCENT RANGE IN THE AFTERNOON. THE LOWER WIND SPEEDS THOUGH WILL PRECLUDE CRITICAL CONDITIONS. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ021>038. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ021>026-031-032. && 07
Hazardous weather outlook, Apr 5, 7:05 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 705 PM CDT TUE APR 5 2016 TXZ021>044-070015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 705 PM CDT TUE APR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE NORTH OF A MORTON TO GUTHRIE LINE WHERE A RED FLAG WARNING IS IN PLACE THROUGH 9 PM. TO THE SOUTH OF THIS LINE...ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE. A STRONG COLD FRONT MAY BRING WINDY CONDITIONS ONCE AGAIN EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE EARLY WEDNESDAY AFTERNOON ACROSS THE NORTHERN ROLLING PLAINS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.